Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 100, NWS La Crosse, WI

September 13, 2005Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 13, 2005, 2:00 PM CDT for Mitchell County, Iowa. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 2:00 PM CDT (19:00 UTC)
Expired
Sep 13, 2005, 2:31 PM CDT
In force
31 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Mitchell County, IA

The radar

The La Crosse radar (KARX), 146 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 2:12 PM CDTHAIL 0.753 N Stacyville, IA
Sep 13, 2:23 PM CDTHAIL 1Stacyville, IASEVERAL MINUTES OF LARGE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 11:55 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 131900
SVRARX
IAC131-132000-
/O.NEW.KARX.SV.W.0100.050913T1900Z-050913T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
200 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MITCHELL COUNTY IN NORTH CENTRAL IOWA

* UNTIL 300 PM CDT

* AT 200 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
  THUNDERSTORM PRODUCING LARGE HAIL 4 MILES SOUTHWEST OF
  STACYVILLE...OR ABOUT 9 MILES NORTH OF OSAGE. THE SEVERE
  THUNDERSTORM WAS MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STACYVILLE AROUND 205 PM...
  MEYER AROUND 210 PM...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4343 9301 4331 9301 4349 9256 4349 9302

$$

BOYNE
5 follow-up statements
000 
WWUS53 KARX 131906
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
206 PM CDT TUE SEP 13 2005

IAC131-132000-
/O.CON.KARX.SV.W.0100.000000T0000Z-050913T2000Z/
MITCHELL IA-
206 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR MITCHELL COUNTY...

AT 206 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL 2 MILES SOUTHWEST OF
STACYVILLE...OR ABOUT 9 MILES NORTH OF OSAGE. THE SEVERE STORM WAS
MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN MITCHELL COUNTY AT 220 PM

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4343 9301 4331 9301 4349 9256 4349 9302

$$

BOYNE
000 
WWUS53 KARX 131911
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
211 PM CDT TUE SEP 13 2005

IAC131-132000-
/O.CON.KARX.SV.W.0100.000000T0000Z-050913T2000Z/
MITCHELL IA-
211 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR MITCHELL COUNTY...

AT 211 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL OVER STACYVILLE...OR ABOUT 
10 MILES NORTH OF OSAGE. THE SEVERE STORM WAS MOVING NORTHEAST AT 
40 MPH.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4343 9301 4331 9301 4349 9256 4349 9302

$$

BOYNE
000 
WWUS53 KARX 131915
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT TUE SEP 13 2005

IAC131-132000-
/O.CON.KARX.SV.W.0100.000000T0000Z-050913T2000Z/
MITCHELL IA-
215 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR MITCHELL COUNTY...

AT 212 PM...SPOTTERS REPORTED PENNY SIZE HAIL 3 MILES NORTH OF 
STACEYVILLE.

AT 215 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL OVER MEYER...OR ABOUT 12 MILES
NORTHEAST OF OSAGE. THE SEVERE STORM WAS MOVING NORTHEAST AT 40 MPH.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4343 9301 4331 9301 4349 9256 4349 9302

$$

BOYNE
000 
WWUS53 KARX 131923
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
222 PM CDT TUE SEP 13 2005

IAC131-132000-
/O.CON.KARX.SV.W.0100.000000T0000Z-050913T2000Z/
MITCHELL IA-
222 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR MITCHELL COUNTY...

AT 212 PM...SPOTTERS REPORTED PENNY SIZE HAIL 3 MILES NORTH OF 
STACEYVILLE.

AT 222 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL 3 MILES WEST OF MCINTIRE...OR
ABOUT 13 MILES NORTHEAST OF OSAGE. THE SEVERE STORM WAS MOVING EAST
AT 35 MPH.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4350 9281 4336 9281 4338 9256 4350 9256

$$

BOYNE
000 
WWUS53 KARX 131931
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
231 PM CDT TUE SEP 13 2005

IAC131-131941-
/O.CAN.KARX.SV.W.0100.000000T0000Z-050913T2000Z/
MITCHELL IA-
231 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL COUNTY HAS BEEN
CANCELLED...

IMMINENT SEVERE WEATHER IS NO LONGER A THREAT. THEREFORE...THE SEVERE
THUNDERSTORM WARNING FOR MITCHELL COUNTY HAS BEEN CANCELLED.

LAT...LON 4350 9281 4336 9281 4338 9256 4350 9256

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:55 AM CDT, 11 hours 5 minutes earlier.

Area forecast discussion, Sep 13, 2:55 AM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
255 AM CDT TUE SEP 13 2005

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

MAIN FORECAST CONCERNS WILL BE SHOWER/THUNDERSTORM CHANCES
TODAY/TONIGHT...AND AGAIN ON THURSDAY.

DATA ANALYSIS AT 2 AM DEPICTED A SURFACE COLD FRONT EXTENDING FROM
NORTHWEST WI...THROUGH SOUTHWEST MN AND INTO EASTERN NEB. EMBEDDED
SHORTWAVE TROUGH IN SOUTHWEST FLOW ALOFT (EVIDENT ON WATER VAPOR
SATELLITE LOOP) WAS KICKING OFF SCATTERED CONVECTION...SOME
STRONG...FROM NORTHWEST IA...THROUGH SOUTHERN MN...INTO NORTHWEST
HALF OF WI.

00Z 13SEP05 MODEL RUN SHOWS NAM INITIALIZING BETTER THEN THE GFS
WITH REGARD TO CURRENT CONVECTION. BEYOND THIS...APPEARS BOTH
MODELS IN DECENT AGREEMENT WITH THEIR MASS FIELDS UNTIL THURSDAY
NIGHT.

FOR TODAY...UPPER LEVEL TROUGH CONTINUES TO MOVE EAST INTO THE
NORTHERN PLAINS...PUSHING THE SURFACE COLD FRONT INTO CENTRAL WI BY
THIS EVENING. NAM SHOWS BEST MOISTURE TRANSPORT/SURFACE HEATING...AND
RESULTANT SURFACE BASED CAPE WILL BE EAST OF THE FORECAST AREA
ALREADY BY EARLY AFTERNOON. HOWEVER...LIFT ALONG THE FRONT AIDED WITH COOLING
ALOFT ASSOCIATED WITH APPROACHING OF UPPER LEVEL TROUGH/FAVORED
RIGHT ENTRANCE REGION OF 300MB JETLET/APPROACHING EMBEDDED MID LEVEL
SHORTWAVE FROM CENTRAL PLAINS...SHOULD ALL COME TOGETHER FOR
REDEVELOPMENT OF CONVECTION TODAY. WILL MAINTAIN THE LIKELY CHANCES
CURRENTLY IN THE GRID DATA BASE.

THE COLD FRONT FRONT REMAINS PROGRESSIVE...PUSHING WELL EAST OF THE
AREA BY MIDNIGHT...TAKING THE RAIN CHANCES WITH IT. HIGH PRESSURE
BUILDS INTO THE AREA...PROVIDING CLEARING CONDITIONS ACROSS THE AREA
LATER IN THE NIGHT. CLEARING SKIES...RECENT RAINFALL...AND LIGHT
WINDS WILL THEN LIKELY LEAD TO SOME RIVER VALLEY FOG. WILL INCLUDE
THIS IN THE WEATHER GRID FOR LATE TONIGHT INTO EARLY MORNING HOURS
WEDNESDAY. THE HIGH CONTINUES AND SETTLES ACROSS THE AREA ON
WEDNESDAY FOR QUIET AND SEASONABLY COOLER CONDITIONS. THE HIGH
ALREADY BUDGES EAST OF THE AREA BY WEDNESDAY NIGHT AS A MID LEVEL
SHORTWAVE TROUGH AND SURFACE LOW MOVE EAST ACROSS SOUTHERN
CANADA/NORTHERN PLAINS. APPEARS THAT THE MODELS ARE TAKING THE WAVE
A BIT MORE NORTH THAN PREVIOUS RUNS...PLACING MOST OF THE ASSOCIATED
FORCING NORTH OF THE FORECAST AREA ON THURSDAY. WILL HOWEVER
MAINTAIN A SMALL CHANCE OF SHRA/TS ACROSS WESTERN AND NORTHERN
PERIPHERY OF THE FORECAST AREA WHICH WILL REMAIN ON THE EASTERN EDGE
OF WEAK TO MODERATE MOISTURE TRANSPORT BETWEEN 850 AND 925MB.

NAM AND GFS DIFFER THURSDAY NIGHT TIME FRAME. THE NAM TAKES THE COLD
FRONT FROM THE SOUTHERN CANADIAN LOW SOUTHEAST ACROSS THE AREA WITH
LIGHT QPF. MEANWHILE...THE GFS WANTS TO LIFT THE BOUNDARY BACK NORTH
AS A WARM FRONT IN ADVANCE OF A NEW WAVE OF LOW PRESSURE ACROSS THE
NORTHERN PLAINS. IT ALSO SHOWS NO PRECIPITATION. WILL TAKE A
COMPROMISE HERE AND INCREASE THE CLOUDS ACROSS THE AREA...BUT WILL
LEAVE DRY FOR NOW.

.LONG TERM...FRIDAY THROUGH MONDAY

00Z 13SEP05 GFS CONTINUING TO SHOW A PROGRESSIVE PATTERN THROUGH THE
PERIOD AS FLOW REMAINS FAIRLY HIGH ZONAL. PRETTY STRONG CYCLOGENESIS
TAKES PLACE OVER WESTERN NEBRASKA SATURDAY NIGHT. THE LOW THEN
TRACKS QUICKLY NORTHEAST TOWARD THE UPPER MIDWEST ON
SUNDAY...SPREADING SHOWER/THUNDERSTORM CHANCES ACROSS THE AREA.
GRIDS HAVE THIS HANDLED WELL...SO NO CHANGES MADE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

DAS
Hazardous weather outlook, Sep 13, 12:15 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1215 PM CDT TUE SEP 13 2005

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-141000-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
1215 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND PARTS OF WESTERN AND NORTHCENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL TRACK SLOWLY ACROSS THE REGION THIS AFTERNOON...
EXITING INTO EASTERN WISCONSIN THIS EVENING. TO THE SOUTHWEST...AN
UPPER LEVEL DISTURBANCE WILL SPIN NORTHEAST AHEAD OF THE FRONT...
TRACKING ACROSS SOUTHEAST WISCONSIN ALSO DURING THE EVENING HOURS.
THESE WEATHER FEATURES WILL WORK ON THE INCREASING INSTABILITY
ACROSS THE REGION TO TRIGGER THUNDERSTORMS THIS AFTERNOON AND
EVENING. CURRENTLY...THE MORE FAVORABLE SEVERE WEATHER PARAMETERS
WILL BE LOCATED TO THE SOUTH ACROSS NORTHEAST IOWA AND SOUTHWEST
WISCONSIN. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED
OUT...MOSTLY SOUTH OF A ROCHESTER TO LA CROSSE TO NECEDAH LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL COME THURSDAY AS ANOTHER WEAK
DISTURBANCE MOVES ACROSS SOUTHERN CANADA. THE BEST CHANCE FOR RAIN
WILL BE NORTH OF A LINE FROM AUSTIN AND WINONA MINNESOTA...TO
NEILLSVILLE WISCONSIN. IT DOES NOT APPEAR AT THIS TIME THAT ANY OF
THESE STORMS WILL BECOME SEVERE.  THUNDERSTORMS ARE ALSO POSSIBLE
ON SUNDAY...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL
OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY SOUTH OF A ROCHESTER TO LA CROSSE TO NECEDAH LINE.
SPOTTER GROUPS SHOULD STAY ABREAST FOR THIS POSSIBILITY...AND BE
PREPARED TO DEPLOY IF THE SEVERE THREAT INCREASES. THE MOST LIKELY
TIMES WILL BE BETWEEN 2 AND 5 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-141000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
1215 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
AND SOUTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL TRACK SLOWLY ACROSS THE REGION THIS AFTERNOON...
EXITING INTO EASTERN WISCONSIN THIS EVENING. TO THE SOUTHWEST...AN
UPPER LEVEL DISTURBANCE WILL SPIN NORTHEAST AHEAD OF THE FRONT...
TRACKING ACROSS SOUTHEAST WISCONSIN ALSO DURING THE EVENING HOURS.
THESE WEATHER FEATURES WILL WORK ON THE INCREASING INSTABILITY
ACROSS THE REGION TO TRIGGER THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE INSTABILITY AND WIND PROFILES WILL FAVOR SEVERE
THUNDERSTORM DEVELOPMENT...WITH ISOLATED SUPERCELLS ALSO POSSIBLE.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL COME THURSDAY AS ANOTHER WEAK
DISTURBANCE MOVES ACROSS SOUTHERN CANADA. THE BEST CHANCE FOR RAIN
WILL BE NORTH OF A LINE FROM AUSTIN AND WINONA MINNESOTA...TO
NEILLSVILLE WISCONSIN. IT DOES NOT APPEAR AT THIS TIME THAT ANY OF
THESE STORMS WILL BECOME SEVERE.  THUNDERSTORMS ARE ALSO POSSIBLE
ON SUNDAY...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL
OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THIS AFTERNOON AND EARLY
THIS EVENING. SPOTTER GROUPS SHOULD BE PREPARED TO DEPLOY AS
THUNDERSTORMS APPROACH THEIR AREA. THE MOST LIKELY TIMES WILL BE
BETWEEN 2 AND 5 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK

In the hours before

Special weather statement, Sep 13, 11:53 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 AM CDT TUE SEP 13 2005

IAZ008>011-018-019-029-030-WIZ054-055-061-140000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-MITCHELL-
RICHLAND-WINNESHIEK

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
781 IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 8 COUNTIES

IN NORTH CENTRAL IOWA

FLOYD                 MITCHELL

IN NORTHEAST IOWA

ALLAMAKEE             CHICKASAW             CLAYTON
FAYETTE               HOWARD                WINNESHIEK

IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHWEST WISCONSIN

CRAWFORD              GRANT                 RICHLAND

THIS INCLUDES THE CITIES OF...CHARLES CITY...CRESCO...DECORAH...
ELKADER...NEW HAMPTON...OELWEIN...OSAGE...PLATTEVILLE...
PRAIRIE DU CHIEN...RICHLAND CENTER AND WAUKON.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:03 PM CDTSevere Thunderstorm WarningARXChickasaw, Winneshiek42 min
Sep 13, 3:32 PM CDTSevere Thunderstorm WarningARXAllamakee28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.